Main Forums > Living With HIV

neuropathy and meds

(1/2) > >>

wolfter:
I hope you all can bear a few questions about neuropathy and my foot injury.  My PT today is still concerned about the spams that start when he tries to manipulate my foot.  Just slightly touching my foot in certain areas can cause uncontrolled movements.

He mentioned the possibility of neuropathy and when I told him that my HIV meds have a possibility of causing that condition, he decided to discuss this with the doctor before continuing any additional therapy.  I hadn't mentioned to him about being positive because I assumed it was all in the file. 

All 3 of my meds have the possibility of causing this.  This got my ever processing brain to think back to some of the things I've commented on before.  This same leg is the one that was starting to fail me.  I referred to it as jelly leg as I'd loose all sensation.  I fell a couple of different of times because of it.  It had the same affect of when your foot goes "to sleep", but without any feeling what so ever.

Can this condition hamper the recovery?  I googled it all, but am confused...(surprise).  How exactly can they verify if that's what's happening?  I'm ready to have my ID doctor consult with this surgeon as something just isn't right. 

This whole situation is starting to take a mental toll on me.  I'm going to end up an angry SOB if this doesn't get sorted out soon.  I've spent too much of my life laying around sick and am so ready to get back to daily life.

Thanks all
Wolfie

pozniceguy:
Greg,  when I  was  first  aware of this problem my Dr  had a Neurologist  run a series of  test  to  determine  exactly  what the issue was.... test  confirmed  the  damage to  certain nerves in the  lower  leg an feet... the  Tech  at the  Rehab was aware of  similar cases and he used  a combination of massage and physical adjustments  to  the  way I  walked and showed me the  way to minimize the issues  when sleeping  (  would get up from bed and stumble  for a few steps)....
hope  you get some relief  soon


Nick

newt:
This doesn't sound like typical meds related PN. If the numbness or pain is symmetrical in your feet/legs it is more likely to be a side effect of the meds rather than the HIV itself or another cause.

- matt

Miss Philicia:
It sounds more like nerve damage from your accident and/or from surgery. I thought, wolfie, that you had previously stated that you had nerve damage.

wolfter:

--- Quote from: Miss Philicia on December 07, 2012, 09:44:15 AM ---It sounds more like nerve damage from your accident and/or from surgery. I thought, wolfie, that you had previously stated that you had nerve damage.

--- End quote ---

That was one of the things thrown out there, but I'm not getting answers.  After yesterday's PT appt, I'm left today with such severe pain that I can't even touch my foot which is again swollen and beet red.  I've not had to take any pain medication for quite a while now but am on the verge of calling and begging.

The therapist indicates he's never dealt with type of situation in all the years he's been doing this.  Of course with him being worried, I'm obviously concerned. 

I'm just loosing patience that my complaints are not being addressed.  Once again, I know there's something else going on but the doctor isn't the least bit concerned.

Navigation

[0] Message Index

[#] Next page

Go to full version